Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Child has problem in leg while waking. Took macalvit syrup, cholecalciferol and vit. Is it too much medication?

Hi, my 14 months old son walks with his leg apart. I dont know if he is comfortable with the nappy. I give him 2 ml macalvit syrup of calcium and cholecalciferol and also 0.5 ml of vit d syrup from ostelin. I am jus concerned if I am giving him too much?I have got an apptment with the child specialist dr on 1st july. I am worried if it is too long to wait.pls suggest abt the medicines.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  78
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Hi dear,
Thanks for your query. Macalvit has minimal cholecalciferol. Hence can be given. But ostelin has 1000 IU in 0.5 ml which is above the normal daily requirement of 400 IU per day. Hence should not be given unless deficiency of vit D has already been established.
So if you are self medicating then please stop ostelin as it should not be given without establishing vitamin D deficiency state. You can consult with your dr and then start if needed. There needs to be no hurry in treating as it is not a serious problem. You can always wait for a month till july.

Take care

Dr. Balaji CHinnasami MD
Assistant professor, Pediatrics
Answered: Fri, 31 May 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor